Background: Delayed hemolytic transfusion reaction (DHTR) can manifest with hyperhemolysis, a serious complication of red blood cell (RBC) transfusions. This has mostly been described in sickle cell anemia but occasionally in β-thalassemia. Treatment is challenging; immunosuppressive medication has been reported to be useful by some but not others. CASE REPORT: A 1.5-year-old girl with homozygous β-thalassemia was put on a regular RBC transfusion program because of anemia with stunted growth and abnormal bone development. After the first transfusion she developed DHTR with hyperhemolysis. Further RBC transfusions could not be avoided. Despite treatment with prednisone, immunoglobulins, rituximab, and azathioprine hemolysis continued. She received an allogeneic bone marrow transplantation after conditioning using cyclophosphamide, treosulfan, melfalan, and ATG. The transplantation was followed by treatment with cyclosporin A, methotrexate, and prednisone. Because of poor engraftment and later rejection, she received a retransplantation after conditioning using fludarabine instead of cyclophosphamide and was subsequently treated with prednisone, but hemolysis continued. Only after splenectomy did she no longer need RBC transfusions and the direct antiglobulin test turned negative. Discussion and Conclusion: Treatment of DHTR remains challenging. The role of immunosuppressive medication such as azathioprine, cyclosporin A, and rituximab remains to be seen. Splenectomy may be helpful. Mainstay is to minimize RBC transfusions as much as possible.